MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE EX-FIX ROD ATTCHMT/MULTI PIN CLAMP/MR-CONDITIONAL; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE EX-FIX ROD ATTCHMT/MULTI PIN CLAMP/MR-CONDITIONAL; APPLIANCE,FIXATION,NAIL
Model Number 390.003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown.Additional product code lxt.(other): without a valid part and lot number, the udi is not available.Explanted date: not explanted.Complainant device is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent open reduction internal fixation (orif) of the tibia on (b)(6) 2018.The initial nonunion was caused by the severity of injury and comminution of bone fragments.No implants used in first stage fixation caused nonunion.First stage fixation was performed with (9) synthes large external fixator on (b)(6) 2018.Bone graft was harvested on (b)(6) 2018 using the ria system of which the ria drive shaft is a part.The choice to harvest bone graft from femur to apply it to tibia to promote fracture healing.None of the external fixator parts failed.No parts are available for return.This complaint involves nine (9) devices.This report is 3 of 9 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional patient identifier: (b)(6).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Corrected data: initial reporter name, telephone, email, and occupation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the reamer/irrigator/aspirator (ria) drive shaft was discovered to have a broken tip after the instruments were washed post-operatively.This report addresses the non-union which resulted in the revision surgery.Intraoperative issue with ria drive shaft is addressed in (b)(4).

Brand Name
LARGE EX-FIX ROD ATTCHMT/MULTI PIN CLAMP/MR-CONDITIONAL
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7887321
Report Number2939274-2018-53821
Device Sequence Number11278112
Product Code KTT
UDI-Device Identifier10886982197801
UDI-Public(01)10886982197801
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122455
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number390.003
Device Catalogue Number390.003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date10/11/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR